Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 19, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 27, 2006, 9:32 AM CDT for Towner County, North Dakota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2006, 9:32 AM CDT (14:32 UTC)
- Expired
- May 27, 2006, 10:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Towner County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -598 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 271432 SVRFGF NDC095-271500- /O.NEW.KFGF.SV.W.0019.060527T1432Z-060527T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 932 AM CDT SAT MAY 27 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TOWNER COUNTY IN NORTHEAST NORTH DAKOTA * UNTIL 1000 AM CDT * AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 6 MILES SOUTHWEST OF NEWVILLE...OR 27 MILES NORTH OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWVILLE AT 940 AM CDT 8 MILES SOUTHEAST OF EGELAND AT 945 AM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4840 9946 4839 9899 4870 9900 4869 9944 $$ GODON
2 follow-up statements
000 WWUS53 KFGF 271448 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 946 AM CDT SAT MAY 27 2006 NDC095-271500- /O.CON.KFGF.SV.W.0019.000000T0000Z-060527T1500Z/ TOWNER ND- 946 AM CDT SAT MAY 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR SOUTHERN TOWNER COUNTY... AT 943 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS LINE EXTENDED FROM 10 MILES NORTHEAST OF CANDO TO 10 MILES SOUTH OF CANDO...OR ABOUT 30 MILES NORTH OF DEVILS LAKE. THIS LINE WAS MOVING TO THE NORTHEAST AT 20 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4840 9946 4839 9899 4870 9900 4869 9944 $$ GODON
000 WWUS53 KFGF 271501 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 959 AM CDT SAT MAY 27 2006 NDC095-271509- /O.EXP.KFGF.SV.W.0019.000000T0000Z-060527T1500Z/ TOWNER ND- 959 AM CDT SAT MAY 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TOWNER COUNTY WILL EXPIRE AT 1000 AM CDT... AT 956 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CANDO...30 MILES NORTH OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 20 MPH. THE THUNDERSTORM HAD WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 1000 AM CDT. LAT...LON 4840 9946 4839 9899 4870 9900 4869 9944 $$ GODON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:58 AM CDT, 34 minutes earlier.
Area forecast discussion, May 27, 8:58 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 858 AM CDT SAT MAY 27 2006 .UPDATE...QUICK UPDATE TO REMOVE MENTION OF THE SEVERE WATCH AND TRIM NORTHWARD THE MORNING THUNDER. LITTLE ELSE ADJUSTED. WILL HAVE TO CONSIDER A FLASH FLOOD WATCH IF EXPECTED CONVECTION DEVELOPS MAINLY TONIGHT AND MAYBE SUNDAY. RADAR SHOWS A SWATH OF PRECIPITATION THIS MORNING WELL IN EXCESS OF AN INCH FROM NEAR NEW ROCKFORD TO WEST OF PEMBINA. WILL SEE HOW THE RED RIVER TRIBUTARIES IN THAT AREA RESPOND THROUGH TODAY AS WELL. FLASH FLOOD GUIDANCE IS OTHERWISE RATHER HIGH ACROSS THE AREA SO WILL PROBABLY NOT CONSIDER ONE ANYWHERE ELSE. && .PREV DISCUSSION... (ISSUED 430 AM CDT SAT MAY 27 2006) SHORT TERM... UPPER LEVEL TROUGH WAS OVER THE PACIFIC NORTHWEST WHILE AN UPPER LEVEL RIDGE WAS OVER THE GREAT PLAINS. TROUGH-RIDGE PATTERN SHIFTS SLOWLY EAST INTO THE ROCKIES-EASTERN US RESPECTIVELY BY TUE MORNING. WATER VAPOR LOOP SHOWS A SHORT WAVE OVER EASTERN COLORADO AND IS FORECAST TO MOVE INTO THE SOUTHERN FORECAST AREA BY LATE THIS AFTERNOON. WILL ADD CHANCE FOR THUNDER IN THE SOUTH LATE AFTERNOON AND TONIGHT. PRECIPITABLE WATER RISES FROM AROUND AN INCH THIS MORNING TO NEAR 1.75 INCHES SAT NIGHT. RADAR SHOWING STRONG STORMS OVER NORTHWEST ZONES MOVING NORTHEAST ABOUT 25 KNOTS. LIFTED INDICES REMAIN NEUTRAL OVER NORTHWEST ZONES WITH MODEST SURFACE MOISTURE FLUX CONVERGENCE. PROBLEM SAT NIGHT MAY BE FLOODING POTENTIAL OVER NORTHERN ZONES. LOW LEVEL MOISTURE INCREASES TO BETTER THAN 12 G/KG OVER FORECAST AREA. SOTRM MOTION WILL BE VERY FAST. LONG TERM... NO CHANGES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, May 27, 7:15 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 715 AM CDT SAT MAY 27 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 715 AM CDT SAT MAY 27 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT CHANCE OF SEVERE THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND TONIGHT OVER ALL OF EASTERN NORTH DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. ALSO LOCALLY HEAVY RAINFALL CAN BE EXPECTED. THE STORMS WILL DEVELOP AFTER 3 PM AND WILL CONTINUE THROUGH SATURDAY NIGHT. AN UPPER LEVEL DISTURBANCE OVER EASTERN COLORADO WILL MOVE INTO THE SOUTHERN FORECAST AREA LATER THIS AFTERNOON AND THE PRODUCE THE THUNDERSTORMS. OTHER THUNDERSTORMS WILL OCCUR ALONG A STALLED COLD FRONT OVER THE DEVILS LAKE BASIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY...A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST MINNESOTA OR WEST OF A LINE FROM BAUDETTE TO ELBOW LAKE MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL DEVELOP IN THE AFTERNOON AND MAY GO INTO SUNDAY NIGHT. LOCALLY HEAVY RAIN WILL BE POSSIBLE. A COLD FRONT WILL MOVE EAST ACROSS EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA. THUNDERSTORMS WILL OCCUR NEAR THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:44 AM CDT | Severe Thunderstorm Warning | FGF | Benson | 31 min |
| May 27, 10:11 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 34 min |
| May 27, 3:05 PM CDT | Flash Flood Watch | FGF | Benson, Cavalier, Eddy, Nelson, Pembina, Ramsey and 2 more | 9 hr |
| May 27, 6:36 PM CDT | Severe Thunderstorm Warning | FGF | Towner | 39 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.